Jump to content
Important Survey - Please Participate ×

Is acute always worse?


[Be...]

Recommended Posts

Is it the case that acute is always the worst part of WD?

I've had some horrendous experiences in what has admittedly been a very rough taper.

If I go very slowly from 3 to 0, might the acute phase not be as bad as some of experiences I've had doing big cuts?

Going from 10 to 8 in two weeks and dropping from 3.5 to 2.5 in particular took me to places I don't think i can return to, never mind worse...

Link to comment
Share on other sites

You know, it certainly was the worst for me at this far out (10 weeks), I c/t'd, so it's different for me. Are you having horrific w/d sxs? Because maybe you are going too fast.

 

Acute was horrible. For me it lasted about 30 days and then the sxs mellowed a bit. The most severe for me was panic attacks, tinnitus and the anxiety was (still is) off the charts. After that the panic left, but other sxs are still there, like the tinnitus hasn't let up. Other sxs have shown up, like depression, agoraphobia....but these don't seem unmanageable when you compare them to what was happening during acute.

 

I hope this helps a little, Belfast. I'm sure others will chime in here.....Take care ~CeCe    :mybuddy:

Link to comment
Share on other sites

Hi Belfast,

 

This is my second taper.  My first taper went very well once I stabilized.  Once I stabilized, I did a daily liquid taper, and went very slow all the way down to 0.01 mg of Ativan.  It took me about a year and a half to taper from 0.75 mg. I probably could have stopped my taper much sooner (at around 0.04 mg), but I wanted to be sure.  It paid off, because I had no symptoms whatsoever once I stopped taking the drug. There was no acute phase for me.  I know others have had the same experience.

 

This taper has not been as smooth as the first one.  The reason being that I was not stable when I started the taper.  I believe that is the key.  If I had to do it over again, I would have up dosed by another 25%.  I have been holding since the beginning of May.  I did up dose a small amount back in June.  I am feeling much better now, and I started cutting again last week. If symptoms crop up again, I will hold for as long as it takes. But, I hope to be down to 0.125 mg by December. 

 

Warm Regards,

Anne

Link to comment
Share on other sites

Is it the case that acute is always the worst part of WD?

I've had some horrendous experiences in what has admittedly been a very rough taper.

If I go very slowly from 3 to 0, might the acute phase not be as bad as some of experiences I've had doing big cuts?

Going from 10 to 8 in two weeks and dropping from 3.5 to 2.5 in particular took me to places I don't think i can return to, never mind worse...

 

Yes. The acute period is the period that follows the cessation of use. It typically lasts 4 to 6 weeks. During this phase symptoms are their very worst and at times can be severe. Although no one can predict what symptoms one will have or how long they will have them what we do know is that a slow gradual taper is the best way to minimize the chance of severe symptoms. The recommended reduction rate is 5 to 10 percent every two weeks.

Link to comment
Share on other sites

Acute doesn't seem to be inevitable for everyone...but probably most :/

Ashton is really cavalier about jumping off the final dose. Looking at her report made me obsess for months that it was all down to getting to zero...when that seems to be where the fun really begins for a lot of people.

Link to comment
Share on other sites

Do you think where you jump has any impact, for instance if you got off at .5 valium or .05 valium?

 

Noone seems to know this, I asked the same question myself too. Perhaps that's dependant on someone's total benzo use (like a formula of #years_usage*#age*#quantity_taken), so someone who had 15mg Valium (for example) average should jump at 10% of his dose, 1.5mg, and someone who had 5 mg average should jump at 0.5mg.

 

But that 10% is a total guess.

 

Have any studies been done on this subject?

 

Wouldn't it be a good idea to collect and analyse all signatures from BB, link it with age and gender of the member, and then do a data analysis to see

- from what % of the original dose people jumped

- the relation between dose jumped from and symptoms

 

So far still feeling better 2 days after jump than before. Fingers crossed.

Link to comment
Share on other sites

Hi Belfast,

 

This is my second taper.  My first taper went very well once I stabilized.  Once I stabilized, I did a daily liquid taper, and went very slow all the way down to 0.01 mg of Ativan.  It took me about a year and a half to taper from 0.75 mg. I probably could have stopped my taper much sooner (at around 0.04 mg), but I wanted to be sure.  It paid off, because I had no symptoms whatsoever once I stopped taking the drug. There was no acute phase for me.  I know others have had the same experience.

 

This taper has not been as smooth as the first one.  The reason being that I was not stable when I started the taper.  I believe that is the key.  If I had to do it over again, I would have up dosed by another 25%.  I have been holding since the beginning of May.  I did up dose a small amount back in June.  I am feeling much better now, and I started cutting again last week. If symptoms crop up again, I will hold for as long as it takes. But, I hope to be down to 0.125 mg by December. 

 

Warm Regards,

Anne

Anne, curious, what caused you to start taking benzos again, after you had very successfully weaned off?

Link to comment
Share on other sites

Do you think where you jump has any impact, for instance if you got off at .5 valium or .05 valium?

 

Noone seems to know this, I asked the same question myself too. Perhaps that's dependant on someone's total benzo use (like a formula of #years_usage*#age*#quantity_taken), so someone who had 15mg Valium (for example) average should jump at 10% of his dose, 1.5mg, and someone who had 5 mg average should jump at 0.5mg.

 

But that 10% is a total guess.

 

Have any studies been done on this subject?

 

Wouldn't it be a good idea to collect and analyse all signatures from BB, link it with age and gender of the member, and then do a data analysis to see

- from what % of the original dose people jumped

- the relation between dose jumped from and symptoms

 

So far still feeling better 2 days after jump than before. Fingers crossed.

.

 

 

Wouldn't be a good idea in my case: jumping at 3.5 (I averaged 35 for months)? Maybe not ;)

Link to comment
Share on other sites

 

Wouldn't be a good idea in my case: jumping at 3.5 (I averaged 35 for months)? Maybe not ;)

 

I am taking that 10% out thin air, perhaps it's 1% perhaps 5%, that's so frustrating, noone knows...

Link to comment
Share on other sites

I know. It's utter madness that there is so little clinical information available about how to discontinue a drug used by millions of people. Any one of them could end up in the mess we're in, it's apparently a lottery. And we're stuck in ongoing medical crises for often years on end, and the only place most people have to turn to is a message board (and thank God for it). It never ceases to blow my mind, this vacuum of official knowledge for so many people in such a wretched and potentially very dangerous fix. It really adds to the nightmarish feel of the experience.
Link to comment
Share on other sites

×
×
  • Create New...